Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 27, 2006, 10:52 AM CDT for 10 counties in Kansas. It took effect at May 27, 2006, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 10:52 AM CDT (15:52 UTC)
- In effect from
- May 27, 2006, 1:00 PM CDT
- Expired
- May 27, 2006, 8:07 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 271552 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1052 AM CDT SAT MAY 27 2006 KSZ008>010-020>022-034>037-280000- /O.NEW.KTOP.WI.Y.0012.060527T1800Z-060528T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1052 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON. SURFACE WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 45 MPH WILL DEVELOP MAINLY ALONG AND WEST OF A COUNCIL GROVE...TO MANHATTAN...TO MARYSVILLE LINE. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH COULD TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
1 follow-up statement
000 WWUS73 KTOP 280107 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 807 PM CDT SAT MAY 27 2006 ...THE WIND ADVISORY HAS BEEN CANCELLED... .WINDS HAVE REMAINED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO DO SO FOR THE REMAINDER OF THE EVENING. KSZ008>010-020>022-034>037-280215- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-060528T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 807 PM CDT SAT MAY 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. SURFACE WINDS REMAIN BREEZY AND SUSTAINED AT 20 TO 25 MPH...BUT SUSTAINED WINDS HAVE NOT REACHED ADVISORY CRITERIA OF 31 MPH. WIND SPEEDS ARE NOT EXPECTED TO INCREASE DURING THE EVENING HOURS...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 6:29 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 27, 6:29 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 629 AM CDT SAT MAY 27 2006 .DISCUSSION... ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP FROM TIME TO TIME NEAR THE NEBRASKA BORDER...LOW LEVEL JET FEEDING OVER OUTFLOW BOUNDARY MAY BE THE LIFTING SOURCE HERE...ALSO SEEING RETURNS OVER THE SOUTHWEST SPREADING NORTHEAST AS A REFLECTION OF POSSIBLE SHORTWAVE ENERGY. GIVEN THE ABOVE...HAVE ADDED ISOLATED THUNDERSTORMS THROUGH THE MID MORNING HOURS FOR AREAS GENERALLY ALONG AND NORTH OF A MINNEAPOLIS TO HOLTON LINE. && PF .PREVIOUS DISCUSSION /455 AM CDT SAT MAY 27... SHORT TERM CONCERNS ARE PROSPECT OF LINGERING PRECIP OVER FAR NORTHERN AND EASTERN COUNTIES UNTIL AROUND SUNRISE...THEN CLOUD TRENDS AND THEIR EFFECTS ON WINDS AND TEMPS FOR THE DAY. LATER PERIODS ARE TEMPERATURES AND PRECIPITATION CHANCES MONDAY THROUGH MID WEEK. BOWING MCS MOVED ACROSS CWA FROM JUST BEFORE MIDNIGHT UNTIL SHORTLY AFTER 3 AM. SOME ADDITIONAL SPOTTY CONVECTION DEVELOPED BEHIND THIS FEATURE OVER THE FAR NORTHERN COUNTIES AS BELIEVE LOW LEVEL JET PUSHED UP OVER OUTFLOW BOUNDARY. ACTIVITY HAS SINCE MOVED NORTH AND EAST OF CWA THIS PAST HOUR...HOWEVER SOME CONVERGENCE STILL INDICATED IN THE LOW LEVELS AND ELEVATED RADAR SCANS SHOWING SOME MID LEVEL BUILDUPS HERE AND THERE. SATELLITE STILL SHOWING CONSIDERABLE CLOUDINESS OVER ALL BUT THE FAR SOUTHERN COUNTIES. GUSTY NORTHWEST SURFACE WINDS IN WAKE OF CONVECTION ARE GRADUALLY RETURNING TO THE SOUTHEAST...FAR WESTERN COUNTIES IN THE 12 TO 15 MPH RANGE AT 4 AM. PROFILERS IN THE LOWER GATES GENERALLY SOUTHWEST AT 15 TO 25KT BUT UPSTREAM OVER SOUTH CENTRAL KS THEY ARE IN THE 30 TO 40 KT RANGE. TEMPERATURES GENERALLY FROM THE MIDDLE 60S FAR NORTH TO AROUND 70 SOUTH WITH DEWPOINTS FROM AROUND 60 NORTH TO UPPER 60S SOUTH. LATEST WATER VAPOR SHOWING SOUTHWEST FLOW ALOFT AHEAD OF DIGGING WESTERN TROUGH. A NUMBER OF EMBEDDED SHORTWAVES HELPING TO SPARK CONVECTION. LATEST MODEL RUNS CONTINUE THE SOUTHWEST FLOW ALOFT THROUGH THE HOLIDAY WEEKEND...WITH THE FORECAST OF THE SHORTWAVES THE MAIN CHALLENGE. HIGHS FRIDAY WERE AROUND 90 EAST TO THE LOWER 90S WEST AND WITH H850 MB TEMPS WARMING A FEW MORE DEGREES...THINK THE GOING FORECAST TEMPS OF LOWER 90S EAST TO MID 90S WEST STILL ON TARGET. RECORD TEMP FOR TOPEKA TODAY IS JUST 91...WHILE CONCORDIA IS 93. WILL START WITH CONSIDERABLE HIGH CLOUDS BUT THESE SHOULD THIN WITH TIME...WHILE H850 MB WINDS INCREASE INTO THE 35 TO 40 KT RANGE BY AFTERNOON SHOULD DO WELL TO MIX THE WARMTH ON DOWN. GIVEN MODEL FORECAST H850 SPEEDS...THINK THE FAR WESTERN COUNTIES WILL BE JUST BELOW WIND ADVISORY CRITERIA. KEPT FORECAST DRY GIVEN SOME CAPPING ON SOUNDINGS EVEN WITH OVERDONE DEWPOINTS ON NAM. BUT MORNING SHIFT WILL NEED TO WATCH TRENDS AS ALL MODELS SHOWING A SHORTWAVE IN THE FLOW OVER THE CWA ABOUT MAX HEATING TIME. FOR TONIGHT AND SUNDAY...EXPECT WINDS TO REMAIN STRONG THROUGH THE NIGHT AND KEPT THE VERY MILD OVERNIGHT READINGS...AROUND 70 WEST TO LOWER 70S EAST...NORMALS ARE THE MID TO UPPER 50S FOR LOWS. EXPECT MORE HIGH CLOUDS AROUND ON SUNDAY AS A WHOLE AND WINDS NOT QUITE AS STRONG...SO HIGHS JUST A DEGREE OR TWO LESS HOT. UPPER TROUGH WORKS EAST SUNDAY INTO SUNDAY NIGHT...MODELS NOT SHOWING AT THIS POINT ANY SIGNIFICANT SHORT-WAVES AND LEFT FORECAST DRY...LOWS AROUND 70 AND HIGHS AROUND 90. SOUTHWEST FLOW ALOFT BECOMES A LITTLE MORE ACTIVE MONDAY AFTERNOON INTO TUESDAY WITH MODELS DIFFERING ON TIMING OF EMBEDDED IMPULSES. LEANING TOWARD THE GFS SLOWER SOLUTION OF FRONTAL BOUNDARY DRIFTING SOUTHEAST INTO AREA AS IMPULSES MOVE BY MONDAY NIGHT INTO TUESDAY NIGHT. HAVE TRENDED POPS UP A TAD FOR THIS PERIOD AS GFS/ECMWF AND LATEST CANADIAN RUN HAVE BOUNDARY SLIPPING INTO AREA. HIGHS TUESDAY IN THE MIDDLE 80S WITH EXPECTED CLOUDS AND PRECIPITATION CHANCES. BEYOND THIS...LITTLE IN THE WAY OF CHANGES MADE TO LATER PERIODS AS BOUNDARY DRIFTS SOUTHEAST THROUGH WEDNESDAY...LOW POPS IN ORDER. NORTHWEST FLOW DEVELOPS ON THURSDAY AND FRIDAY WITH SURFACE HIGH BUILDING SOUTH. HIGHS IN THE MIDDLE 80S THURSDAY...LOWER 80S ON FRIDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && PF
Hazardous weather outlook, May 27, 6:01 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 601 AM CDT SAT MAY 27 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-281100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 601 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE INTO THE MID MORNING HOURS GENERALLY ALONG AND NORTH OF A MINNEAPOLIS...CLAY CENTER TO HIAWATHA LINE. BRIEF HEAVY RAINS AND GUSTY WINDS OF 35 TO 40 MPH MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON...GENERALLY NORTH OF A TOPEKA TO COUNCIL GROVE LINE...SPREADING SOUTHEAST ACROSS THE REST OF THE AREA MONDAY NIGHT. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:12 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 48 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.